Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
23, 5’8, 64kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
Date when you started the drug?
Date when you quit the drug?
Age when you quit?
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[X] Loss of Libido / Sex Drive
[X] Erectile Dysfunction
[ ] Complete Impotence
[X] Loss of Morning Erections
[X] Loss of Spontaneous Erections
[X] Loss of Nocturnal Erections
[X] Watery Ejaculate
[X] Reduced Ejaculate
[X] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[X] Emotional Blunting / Emotionally Flat
[X] Difficulty Focusing / Concentrating
[X] Memory Loss / Forgetfulness
[X] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[X] Lack of Motivation / Feeling Passive / Complacency
[X] Extreme Anxiety / Panic Attacks
[X] Severe Depression / Melancholy
[X] Suicidal Thoughts
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[X] Testicular Pain
[X] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[X] Weight Gain
[X] Gynecomastia (male breasts)
[X] Muscle Wastage
[X] Muscle Weakness
[X] Joint Pain
[X] Dry / Dark Circles under eyes
[ ] Prostate pain
[X] Persistent Fatigue / Exhaustion
[X] Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
[ ] Vision - Acuity Decrease / Blurriness
[ ] Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
[ ] Increased hair loss
[X] Frequent urination
[X] Lowered body temperature
[X] Other (please explain)
Minor neuropathy/nerve pain in hands
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Hey all, new member here. I used finasteride for 12 days in early September to treat hair loss. I had a couple of minor symptoms on it (brain fog, ball ache, some loss of libido) which came and went, but eventually decided to quit when I did some further research into sides.
A week after I quit I had my first crash. This essentially consisted of a 24hr panic attack during which I was unable to sleep. Luckily this insomnia only lasted a day, however the following week was filled with waves of anxiety which would come and go at random.
The next 2/3 weeks was okay… I started to notice some digestive issues and general fatigue but at least the anxiety/insomnia was gone for the most part, and in this regard I thought I was recovering.
However, at around the 24 day post fin mark, I had another MASSIVE crash - anxiety, insomnia, suicidal, anhedonia, shrivelled dick, incontinence, total loss of appetite, weight loss, muscle wastage etc. For about a week I slept only 1-2 hours per nights and was pretty much in a constant state of anxiety.
At the time of writing I am 5 weeks post fin and just about recovering from the mental sides of the last crash. I have managed to sleep well for 4 nights (no idea how long this is gonna last) and the brain fog is somewhat gone for now. My sexual sides have also mostly resolved for now (have managed to have intercourse a few times, no chance that was happening a week ago…)
However, my physical sides have pretty much continued to worsen. My appetite is back but I am still experiencing muscle loss, joint pain, fatigue, slight gyno and some nerve issues which I suspect is minor neuropathy (burning sensation in hands and arms).
My TSH and T3 are normal, however my T4 has gone from 12.6 before fin to 20.8 pmol/l (range 12-22). Indicates possible hyperthyroidism.
Testosterone: 9.6 nmol/L (Range: 7.6 - 31.4)
Free testosterone: 0.135 nmol/L (Range: 0.2 - 0.62)
Prolactin: 70 mIU/L (Range: 86 - 324)
SHBG: 51 nmol/L (Range: 16 - 55)
So looks like my test is very low and SHBG fairly high (though not technically out of range)
I have an appointment with an Endo on Tuesday (not that I think it’s gonna help) to go through my bloods and maybe get some other ones (eg DHT) done. I’ve had a number of people tell me this is all just caused by depression and I should jump on some SSRI’s - if only they knew . Think my best course of action is to wait and see what happens… I will try and update this weekly in the meantime.